MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT1044
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) has requested for the subject cannula to be returned for evaluation.F&p will provide a follow up report upon completion of f&p's investigation.Product background: the opt1044 optiflow 3s nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The optiflow 3s nasal cannula features side swapping capability, allowing the tubing to be positioned on either side of the patient.The interface is held in place by a head strap and features a cannula tube clip which works in tandem with the blue tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Optiflow 3s interfaces are designed for use with the airvo series humidifiers and are also compatible with the fisher & paykel (f&p) mr850 and 950 humidification system devices.Optiflow 3s interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow 3s interfaces are not intended for life support and appropriate patient monitoring must be used at all times.
 
Event or Problem Description
A healthcare facility in (b)(6) reported via a fisher and paykel healthcare (f&p) field representative that the tubing connection of an opt1044 optilfow 3s nasal cannula had disconnected from the patient interface during use.The healthcare facility reported that the patient was on nasal high flow therapy and the patient desaturated to a reported spo2 level of 86%.The healthcare facility stated that it was possible that the tubing may have been pulled or caught during the reported event, and that it is possible the patient attempted to remove the subject cannula.The healthcare facility reported that the once the subject cannula was reconnected, the patient was stabilised.The healthcare facility reported no further patient consequences.
 
Event or Problem Description
A healthcare facility in new york reported via a fisher and paykel healthcare (f&p) field representative that the tubing connection of an opt1044 optilfow 3s nasal cannula had disconnected from the patient interface during use.The healthcare facility reported that the patient was on nasal high flow therapy and the patient desaturated to a reported spo2 level of 86%.The healthcare facility stated that it was possible that the tubing may have been pulled or caught during the reported event, and that it is possible the patient attempted to remove the subject cannula.The healthcare facility reported that the once the subject cannula was reconnected, the patient was stabilised.The healthcare facility reported no further patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Corrected data: b4, d9, g3, g6, h2, h6, h11.Product background: the opt1044 optiflow 3s nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The optiflow 3s nasal cannula features side swapping capability, allowing the tubing to be positioned on either side of the patient.The interface is held in place by a head strap and features a cannula tube clip which works in tandem with the blue tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Optiflow 3s interfaces are designed for use with the airvo series humidifiers and are also compatible with the fisher & paykel (f&p) mr850 and 950 humidification system devices.Optiflow 3s interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow 3s interfaces are not intended for life support and appropriate patient monitoring must be used at all times.Method: the subject opt1044 optiflow 3s nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.F&p's investigation is based on the information provided by the healthcare facility, previous investigations of similar complaints, and f&p's knowledge of the product.Results: the healthcare facility has stated that the opt1044 optiflow 3s nasal cannula was disconnected during use.The healthcare facility reported that the patient desaturated to an spo2 level of 86%.The healthcare facility stated that it was possible that the tubing may have been pulled or caught during the reported event, and that it is possible the patient attempted to remove the subject cannula.The healthcare facility reported that the once the subject cannula was reconnected, the patient was stabilised.There were no escalated medical intervention and no further patient consequences reported by the healthacre facility.Conclusion: f&p's investigation was unable to determine the exact cause of the reported event.Based on f&p's knowledge of the product and the infor provied by the hf, it is possible that the tubing may have been pulled or caught during the reported event, and that it is possible the patient attempted to remove the subject cannula.F&p's manufacturing controls for the optiflow 3s tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The subject opt1044 optiflow 3s nasal cannula would have met the required specifications.The user instructions which accompany the opt1044 optiflow 3s nasal cannula show in pictorial format the correct placement and fitting of the cannula, including ensuring the head strap clip and the tubing clip are appropriately attached.The user instructions also state: - "do not crush or stretch tube, to prevent loss of therapy." - "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." - "cannula can become unattached if not used with the head strap clip." - "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "failure to use the set-up described above can compromise performance and affect patient safety.".

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key23860538
Report Number9611451-2025-02207
Device Sequence Number9622560
Product Code BTT
UDI-Device Identifier09420012435378
UDI-Public(01)09420012435378(10)2103554213(11)250106
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191818
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT1044
Device Catalogue NumberOPT1044
Device Lot Number2103554213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date12/21/2025
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown